Drug and Substance Abuse

1-year-old revived with Narcan after opioid overdose, police say

A 1-year-old boy in Ohio was revived with Narcan after he overdosed on opioids Thursday evening, police said.

The boy's 9-year-old brother called 911 at about 6:30 p.m. after realizing the unidentified boy wasn't breathing at their Akron home, The Associated Press reported. 

Paramedics rushed the baby to the hospital where they administered a second dose of Narcan after the first round had failed. 

MAN DIES FROM FLESH-EATING BACTERIA AFTER SWIMMING WITH NEW TATTOO

The boy was successfully revived and was able to breathe on his own a short time later. He remained at the hospital for the night in unknown condition, Fox 8 Cleveland reported. 

Police are searching for the boy's mother, who was not at the home when officers first arrived. Both children were taken into the custody of Summit County Children Services.

It was the youngest opioid overdose in the history of Akron, police said. 

Narcan is often given to people to help reverse the effects of an opioid overdose. 

Click here for more from Fox 8 Cleveland.